Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 23, 2024, 1:42 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 24, 2024, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2024, 1:42 PM CDT (18:42 UTC)
- In effect from
- Mar 24, 2024, 12:00 PM CDT
- Expired
- Mar 24, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS74 KBRO 231842 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 142 PM CDT Sat Mar 23 2024 TXZ255-351-354-355-240500- /O.NEW.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 142 PM CDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Cameron, Coastal Kenedy, Coastal Willacy and Coastal Cameron Counties. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
387 WWUS74 KBRO 231944 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 244 PM CDT Sat Mar 23 2024 TXZ451-454-455-240500- /O.EXA.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 244 PM CDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ255-351-354-355-240500- /O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 244 PM CDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Cameron, Coastal Kenedy, Coastal Willacy and Coastal Cameron Counties. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && ATE $$
675 WWUS74 KBRO 240832 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 332 AM CDT Sun Mar 24 2024 TXZ251-254-241800- /O.EXA.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Inland Kenedy-Inland Willacy- Including the cities of Sarita and Raymondville 332 AM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy and Inland Willacy Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ255-351-354-355-451-454-455-241800- /O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- Including the cities of Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 332 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Cameron, Coastal Kenedy, Coastal Willacy, Kenedy Island, and Willacy Island Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
443 WWUS74 KBRO 241414 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 914 AM CDT Sun Mar 24 2024 TXZ251-254-255-351-354-355-451-454-455-250000- /O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 914 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
339 WWUS74 KBRO 250028 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 728 PM CDT Sun Mar 24 2024 TXZ251-254-255-351-354-355-451-454-455-250130- /O.EXP.KBRO.WI.Y.0006.000000T0000Z-240325T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 728 PM CDT Sun Mar 24 2024 ...WIND ADVISORY HAS EXPIRED... Southeast winds 15 to 25 mph with gusts to 30 mph are expected overnight diminishing after 3 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:59 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 23, 11:59 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 1159 AM CDT Sat Mar 23 2024 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 316 AM CDT Sat Mar 23 2024 The main concern during this portion of the total forecast will be wind. An intensifying surface pressure gradient will occur on Sunday along the Lower Texas Coast and the western Gulf of Mexico. Model guidance strongly suggests that a Wind Advisory will likely be needed for a few hours Sunday afternoon for the three immediate coastal counties (Cameron, Willacy, Kenedy) of the BRO CWFA. Otherwise, a nearly zonal mid-level flow overhead will produce dry weather for Deep South Texas and the Rio Grande Valley through the entire forecast period. Temperature-wise, warming daytime highs and overnight lows will occur as an onshore flow gradually redevelops and intensifies. Finally, a High Risk of rip currents is expected at the local beaches on Sunday due to the anticipated stronger winds and building seas. && .LONG TERM... (Sunday night through Friday) Issued at 316 AM CDT Sat Mar 23 2024 The ongoing windy to breezy southerly winds will continue Sunday evening before decreasing somewhat overnight. However, breezy conditions will likely continue through the overnight hours along the coast. Lows Sunday night will range from the mid 60s across the Rio Grande Plains to the upper 60s to around 70 degrees across the the Valley. A dry cold front will move into Deep South Texas on Monday, but ahead of the frontal boundary, temperatures will be very warm. A heat spike will be possible as 925 mb winds turn to the west or southwest. Highs on Monday are expected to be in the mid 80s to lower 90s. Winds will shift to the north Monday night with the passage of the cold front. Lows Monday night will range from the mid 50s across the northern ranchlands, upper 50s to the lower 60s across the Rio Grande Valley and the mid 60s at the beaches. Surface high pressure builds into the region Monday night into Tuesday. Near normal temperatures are expected on Tuesday with highs in the generally in the lower 80s, except for the 70s along the coast. Another mid-level trough swings over the area by midweek and brings a brief re-enforcing surge of high pressure into the region. Southeast flow returns on Thursday with breezy conditions possible Friday as the pressure gradient strengthens. Otherwise, dry and quiet weather is expected to prevail through period. && .AVIATION... (18Z TAFS) Issued at 1159 AM CDT Sat Mar 23 2024 Through 18z Sunday....VFR conditions are expected to prevail through the 18z TAF cycle as influences from high presssure to our east remains in place. Through the rest of today, skies will be mainly clear with just a few high level cirrus clouds. Tonight into Sunday, low level (still VFR) clouds will be on the increase courtesy of additional warm and moist air advection as winds increase from the south ahead of an approaching cold front. Northeast winds 5-10 kts will continue through the day today. However, as we move forward into tonight, winds will shift out of the south-southeast between 5-15 kts. Sunday afternoon, winds will strengthen 15-25 kts with gusts between 30-40 kts as the pressure gradient tightens. && .MARINE... Issued at 316 AM CDT Sat Mar 23 2024 Today through Sunday: The main concern during this portion of the marine forecast will be wind. The surface pressure gradient is expected to intensify along the Lower Texas Coast on Sunday. Strong winds and rough seas will result at that time, and Small Craft Advisory is likely to be needed for the Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles offshore. Until that time, generally moderate winds and seas are expected with surface high pressure in control. Sunday night through Friday...Adverse marine conditions with ongoing Small Craft Advisories will likely prevail along the Lower Texas Coast Sunday night into Monday. Conditions slightly improve Monday night and Tuesday with moderate winds and elevated seas. However, Small Craft Exercise Caution conditions will likely be needed for the Gulf Waters. More favorable conditions return Wednesday into Friday as high pressure builds across the Gulf. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 64 80 70 89 / 0 0 0 0 HARLINGEN 60 83 67 89 / 0 0 0 0 MCALLEN 63 86 69 90 / 0 0 0 0 RIO GRANDE CITY 62 88 65 88 / 0 0 0 0 SOUTH PADRE ISLAND 66 74 69 78 / 0 0 0 0 BAYVIEW/PORT ISABEL 63 79 68 86 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...66-Tomaselli LONG TERM....63-KC AVIATION...23-Evbuoma
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:40 PM CDT | Small Craft Advisory | BRO | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.